Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 138, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2018, 9:30 PM EDT for Mercer County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2018, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 26, 2018, 10:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:30 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 26, 8:30 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Pittsburgh PA 830 PM EDT Thu Jul 26 2018 .SYNOPSIS... Showers and storms are likely this evening as a cold front crosses. The weekend will feature sunshine and temperature in the low 80s. Humidity and rain will return next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Changes for the mid eve update mainly involved adjustments to POPs as convection has been slow to invade PBZ airspace. Nevertheless, showers and storm remain likely for areas north of PIT. The severe threat for downburst wind gusts continues, but is waning as boundary layer instability is fading with the sun. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... The cold front will advance ewd on Fri and may focus early- afternoon convection along the ridges, while low-level instability in the I-80 corridor supports brief coverage of showers in the afternoon. Storms along the ridges will shift ewd quickly into central PA, while the nrn showers will dissipate amid low-level dry air advection and building high pressure in the wake of the front. Surface high pressure is expected to build on the back side of the broad upper low Fri night through Sat night, with dry and cooler weather expected. && .LONG TERM /SUNDAY THROUGH THURSDAY/... High pressure will dominate the weather pattern on Sun, with seasonable warmth and little expected in the way of rain. An amplifying wrn-CONUS ridge and an entrenched Bermuda High will promote troughing in the central CONUS for much of next week. Ensembles show high consistency in deep swly flow developing from the Gulf Coast to wrn PA, suggesting deep moisture return early next week. As a result, increasing humidity, warmth and potential for heavy rain will remain in the realms of possibility Mon-Wed as shortwave troughs advance thru the swly flow pattern. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... Showers and storms along the cold front will pass tonight. Loss of diurnal heating will result in a weakening of storms as they move southeastward, thus a VCTS mention was only carried as far south as PIT. Mixing in the boundary layer will be sufficient overnight to limit fog development, although some scattered MVFR/IFR cigs may be possible. Additional development is progged for tomorrow although coverage is too low for any SHRA inclusion at this time. A WSW wind shift is anticipated overnight with the boundary passage. Wind will remain 10kts or less tomorrow. OUTLOOK... No widespread IFR weather is forecast. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 26, 12:51 PM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 1251 PM EDT Thu Jul 26 2018 MDZ001-OHZ057>059-068-069-PAZ016-021>023-029-031-073>076-WVZ002>004- 012-021-509>514-271700- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Jefferson-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1251 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-PAZ007>009-013>015-020-WVZ001-271700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Beaver-Hancock- 1251 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. A few severe thunderstorms capable of damaging wind gusts will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Special weather statement, Jul 26, 8:02 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
802 PM EDT THU JUL 26 2018
PAZ008-270030-
Venango-
802 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHERN VENANGO COUNTY...
At 802 PM EDT, a strong thunderstorm was located near Sugarcreek, or
7 miles northwest of Franklin, moving east at 40 mph.
Wind gusts of 40 to 50 mph are possible with this storm.
Locations impacted include...
Oil City... Sugarcreek...
Hasson Heights... Rouseville...
Cooperstown... Pleasantville...
Utica... Oil Creek State Park...
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4149 7951 4144 7952 4144 7948 4143 7948
4143 8000 4150 8000 4150 7998 4151 7998
4151 7996 4154 7994 4154 7993 4157 7989
4159 7985 4160 7985 4160 7983 4162 7983
4162 7951
TIME...MOT...LOC 0002Z 278DEG 34KT 4150 7990The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:02 PM EDT | Special Weather Statement | PBZ | Venango | 28 min |
| Jul 26, 8:54 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 36 min |
| Jul 27, 6:15 AM EDT | Special Weather Statement | PBZ | Washington | 30 min |
| Jul 27, 6:40 AM EDT | Special Weather Statement | PBZ | Westmoreland | 35 min |
| Jul 27, 7:15 AM EDT | Special Weather Statement | PBZ | Westmoreland | 30 min |
| Jul 27, 1:57 PM EDT | Special Weather Statement | PBZ | Indiana | 33 min |
| Jul 27, 2:21 PM EDT | Special Weather Statement | PBZ | Indiana | 24 min |
| Jul 27, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 29 min |
| Jul 27, 4:49 PM EDT | Special Weather Statement | PBZ | Indiana | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.